Psychiatry & Psychology--General/Medications

Advertisement


Question
Weight problems from clozapine.changed to resperidone am taking with divalproex  still having weight issues have done research would like to switch to abilify and topomax how do I convince my psychiatrist

Answer
Between you and the doctor, all I can suggest is that it might be a matter of indicating how seriously you view the weight gain.

But between you and me, Chelsey, congratulations for taking such an active role in researching your medications. And I'm sure you know that all psychoactive pharmaceuticals can have side effects; and that finding the optimal medications, combination, and dose can be somewhat a matter of trial-and-error and especially patience. And that weight can be lost more readily than mental health can be found. And that weight-gain can sometimes be a good thing, and that it is not necessarily caused directly by medications. And of course that your psychiatrist is in the best position to know what you should be on, and I am in no position whatsoever.

Thanks for asking us, and I hope some of those comments help. All the best,

Alan  

Psychiatry & Psychology--General

All Answers


Answers by Expert:


Ask Experts

Volunteer


Alan Auerbach

Expertise

Taught psychology for 30 years, authored four textbooks. Specialize in introductory and industrial/organizational psychology, but will tackle wider range of areas.

©2016 About.com. All rights reserved.